Alert archive / Illinois / Tornado Warnings in 2008

Tornado Warning 34, NWS Chicago, IL

August 4, 2008Cook County, Illinois

NWS Chicago, IL issued this tornado warning at Aug 4, 2008, 7:58 PM CDT for Cook County, Illinois. It was in force for 32 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2008, 7:58 PM CDT (00:58 UTC)
Expired
Aug 4, 2008, 8:30 PM CDT
In force
32 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon

County Cook County, IL

The radar

The Chicago radar (KLOT), 49 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 8:00 PM CDTTSTM WND DMGFranklin Park, ILNUMEROUS TREES DOWN ON MANNHEIM ROAD BETWEEN BELMONT AND ADDISON ROADS.
Aug 4, 8:00 PM CDTTSTM WND DMGRiver Grove, IL12 INCH TREE DOWN ON 5TH STREET IN RIVER GROVE.
Aug 4, 8:05 PM CDTFUNNEL CLOUDFranklin Park, IL
Aug 4, 8:07 PM CDTTSTM WND DMG10 Nw Chicago, ILBIG TREE DOWN ON A HOUSE AT 2915 NORTH MULLIGAN.
Aug 4, 8:08 PM CDTTSTM WND DMG9 Nw Chicago, ILTREE DOWN ON A HOUSE AT 2433 NORTH MAJOR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 4:48 PM CDTSevere Thunderstorm WatchSPC5 hr
Aug 4, 7:17 PM CDTSevere Thunderstorm Watch PDSSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7429 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
3.9
Supercell composite
20.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLOT 050058
TORLOT
ILC031-050130-
/O.NEW.KLOT.TO.W.0034.080805T0058Z-080805T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
758 PM CDT MON AUG 4 2008

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL COOK COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 830 PM CDT...

* AT 754 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
  ROTATION IN A SEVERE THUNDERSTORM NEAR FRANKLIN PARK...MOVING EAST
  AT 42 MPH.

* THE TORNADO WILL BE NEAR...
  NORRIDGE...HARWOOD HEIGHTS...AND PARK RIDGE BY 805 PM...
  LAKEVIEW...LOGAN SQUARE...ROGERS PARK...AND HUMBOLDT PARK BY 815
  PM...
  MONTROSE HARBOR...LINCOLN PARK...AND NAVY PIER BY 820 PM...

THIS TORNADO WARNING INCLUDES THE CITY OF CHICAGO.

TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 4190 8788 4201 8788 4203 8764 4198 8764
      4197 8762 4191 8762 4190 8760 4189 8760
TIME...MOT...LOC 0059Z 266DEG 36KT 4195 8790

$$

HALBACH
3 follow-up statements
000 
WWUS53 KLOT 050102
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
802 PM CDT MON AUG 4 2008

ILC031-050130-
/O.CON.KLOT.TO.W.0034.000000T0000Z-080805T0130Z/
COOK IL-
802 PM CDT MON AUG 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL
COOK COUNTY...

AT 758 PM...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR ELMHURST.  
THIS TORNADO WAS LOCATED NEAR ELMHURST...MOVING EAST AT 41 MPH.

THE TORNADO WILL BE NEAR...
  LINCOLNWOOD BY 810 PM...
  LAKEVIEW...LOGAN SQUARE...ROGERS PARK...AND HUMBOLDT PARK BY 815
  PM...
  MONTROSE HARBOR...AND LINCOLN PARK BY 820 PM...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4190 8788 4201 8788 4203 8764 4198 8764
      4197 8762 4191 8762 4190 8760 4189 8760
TIME...MOT...LOC 0102Z 266DEG 36KT 4195 8786

$$

HALBACH
000 
WWUS53 KLOT 050114
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
814 PM CDT MON AUG 4 2008

ILC031-050130-
/O.CON.KLOT.TO.W.0034.000000T0000Z-080805T0130Z/
COOK IL-
814 PM CDT MON AUG 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL
COOK COUNTY...

AT 811 PM...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS TORNADO
WAS LOCATED NEAR LOGAN SQUARE...MOVING EAST AT 41 MPH.

FRANKLIN PARK POLICE REPORTED A FUNNEL CLOUD AND A TORNADO WAS ALSO 
REPORTED IN ELMHURST.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4190 8776 4201 8778 4203 8764 4198 8764
      4197 8762 4191 8762 4191 8761 4189 8762
TIME...MOT...LOC 0114Z 266DEG 36KT 4195 8767

$$

HALBACH
000 
WWUS53 KLOT 050124
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
824 PM CDT MON AUG 4 2008

ILC031-050134-
/O.EXP.KLOT.TO.W.0034.000000T0000Z-080805T0130Z/
COOK IL-
824 PM CDT MON AUG 4 2008

...THE TORNADO WARNING FOR CENTRAL COOK COUNTY EXPIRES AT 830 PM
CDT...

THE ROTATION IN THE SEVERE THUNDERSTORMS HAS EXITED THE WARNED AREA 
AND NO LONGER POSE A TORNADIC THREAT.  HOWEVER...A SEVERE 
THUNDERSTORM WARNING REMAINS IN EFFECT.

LAT...LON 4190 8776 4201 8778 4203 8764 4198 8764
      4197 8762 4191 8762 4191 8761 4189 8762
TIME...MOT...LOC 0124Z 266DEG 36KT 4195 8754

$$

HALBACH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Aug 4, 5:30 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 4, 5:30 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
530 PM CDT MON AUG 4 2008

.DISCUSSION...
321 PM CDT

CONVECTIVE POTENTIAL TONIGHT AND HEAT/HUMIDITY THIS AFTERNOON
CONTINUE TO BE THE MAIN FORECAST CONCERNS.

A RATHER COMPLICATED SCENARIO IN TERMS OF THUNDERSTORM POTENTIAL
LATE THIS AFTERNOON INTO TONIGHT. SOME THUNDERSTORMS ARE STILL
MOVING ACROSS FAR NORTHEAST ILLINOIS BUT THESE APPEAR TO BE
ELEVATED DUE TO EFFECTS FROM MORNING CONVECTION. MODIFIED ACARS
SOUNDINGS STILL SUGGESTING QUITE A BIT OF CONVECTIVE INHIBITION
FOR SURFACE BASED PARCELS. SKIES HAVE CLEARED OR PARTIALLY CLEARED
FROM SOUTH CENTRAL IOWA INTO PORTIONS OF NORTH CENTRAL ILLINOIS
AND SPC RUC MESOSCALE ANALYSIS GRAPHICS DEPICT AN AXIS OF MOST
UNSTABLE CAPES APPROACHING 5K J/KG FROM EASTERN MISSOURI INTO
CENTRAL ILLINOIS. DEEP LAYER SHEAR ALSO IS ON THE INCREASE LATE
THIS AFTERNOON IN ASSOCIATION WITH APPROACHING SHEARED UPPER LEVEL
SHORT WAVE/SPEED MAX ACROSS EASTERN IOWA/SOUTHWEST WISCONSIN. 500
HPA WINDS AT SLATER IOWA AND BLUE RIVER WISCONSIN HAVE GENERALLY
BEEN INDICATING SPEEDS IN THE 40 TO 50 KNOT RANGE WITH THIS SPEED
MAX. WITH VERY HIGH INSTABILITY AND STRENGTHENING DEEP LAYER
SHEAR...MAIN QUESTIONS REMAINING DEAL WITH OVERCOMING CONVECTIVE
INHIBITION. AS LOW LEVEL BOUNDARY ACROSS CENTRAL IOWA AND
SOUTHWEST WISCONSIN TRACKS EAST...FORECAST SOUNDINGS SUGGEST
ENOUGH LOW LEVEL MOISTURE POOLING IN ADVANCE OF THIS BOUNDARY TO
INITIATE STORMS. LOW LEVEL CONVERGENCE FIELDS SHOULD ALSO BECOME
MORE FAVORABLE LATE THIS AFTERNOON AND ESPECIALLY INTO EARLY
EVENING AS THE LOW LEVEL FRONT SAGS SOUTHWARD. MAIN CONCERN
TONIGHT APPEARS TO BE THE WIND THREAT GIVEN HIGH FREEZING
LEVELS...BUT IF ENOUGH LOW LEVEL MOISTURE POOLING CAN OCCUR TO
REALIZE AFOREMENTIONED INSTABILITY PROFILES...LARGE HAIL WILL ALSO
BE A THREAT DESPITE RELATIVELY HIGH FREEZING LEVELS. IN
ADDITION...THERE DOES APPEAR TO BE A POTENTIAL OF SOME HEAVY
RAINFALL...ESPECIALLY ACROSS NORTHERN HALF OF THE FORECAST AREA.
PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO AROUND 2
INCHES IN ADVANCE OF THE SURFACE BOUNDARY THIS EVENING...AND
CORFIDI VECTORS SUGGEST RELATIVELY WEAK PROPAGATION VELOCITIES.
WILL MAINTAIN LIKELY POPS ACROSS NORTHERN HALF OF CWA THIS
EVENING...AND THEN WILL EXPAND LIKELY POPS FURTHER SOUTHWARD
ACROSS REMAINDER OF THE FORECAST AREA THIS EVENING AS THIS FRONT
CONTINUES TO DROP SOUTHWARD.

OTHER CONCERN FOR THIS AFTERNOON INTO EARLY EVENING IS HEAT INDEX
VALUES. TEMPS HAVE NOW RECOVERED INTO THE UPPER 80S TO AROUND 80
ACROSS FAR SOUTHWEST PORTIONS OF THE AREA AND COMBINED WITH DEW
PTS IN THE MID AND UPPER 70S...HEAT INDEX VALUES WILL LIKELY HOVER
AROUND 100 DEGREES FOR THE NEXT FEW HOURS SO WILL MAINTAIN HEAT
ADVISORY HEADLINES THROUGH EARLY EVENING.

FOR TOMORROW...ANOTHER UPPER STREAK WILL PROGRESS THROUGH BASE OF
BROADER UPPER LEVEL TROUGH CURRENTLY ACROSS SOUTH CENTRAL
CANADA/DAKOTAS. THIS WILL ENHANCE DEEP LAYER SHEAR BUT WITH
EXPECTED PROXIMITY OF LOW LEVEL BOUNDARY...EXPECTING MORE
IMPRESSIVE INSTABILITY PROFILES ACROSS SOUTHERN PORTIONS OF THE
FORECAST AREA. AT THIS TIME...WILL KEEP HIGH CHANCE POPS ACROSS
SOUTHERN PORTIONS OF THE FORECAST TAPERING TO LOWER CHANCE POPS
ACROSS THE NORTH. ENTIRE FORECAST AREA REMAINS IN SLIGHT RISK FOR
SEVERE FOR TOMORROW...BUT GREATER CONCERN IS FOR SOUTHERN HALF OF
THE AREA. FORECAST GRIDS DO SUGGEST PEAK AFTERNOON HEAT INDEX
VALUES APPROACHING 100 IN EXTREME FAR SOUTHERN PORTIONS OF THE
AREA...BUT WILL HOLD OFF ON ANY HEADLINES AT THIS TIME.

A RELATIVELY QUIET WEATHER PERIOD IS IN STORE FOR MID TO LATE WEEK
AS LONGWAVE TROUGH AMPLIFIES OVER EASTERN CONUS/SOUTHEAST CANADA
AND UPPER RIDGE BUILDS ACROSS THE ROCKIES. AN EXTENDED PERIOD OF
NORTH FLOW EXPECTED LATE WEEK WITH TEMPS JUST BELOW SEASONABLE
NORMS AND COMFORTABLE HUMIDITY LEVELS. SFC RIDGE AXIS WILL SETTLE
ACROSS THE WESTERN GREAT LAKES THIS WEEKEND ALLOWING FOR CONTINUED
DRY WEATHER.

MARSILI

&&

.AVIATION...DISCUSSION REGARDING 00Z TAFS...
530 PM CDT

OVERALL...INHERITED TAFS LOOK PRETTY GOOD IN TERMS OF TIMING OF
ONSET OF TSTMS.  STORMS APPEAR TO BE EVOLVING INTO A LINEAR COMPLEX
FROM EXTRM SWRN WI-ABOUT 30 NW KDVN.  LINE IS MOVG EWD ARND 30 KTS
AND IS EXPECTED TO BEGIN A MORE ESEWD MOVMT ONCE IT CROSSES MS RVR
AND INTERACTS WITH INSTABILITY GRADIENT LEFT FROM THIS MORNINGS
OUTFLOW BOUNDARY.   AIR TO S OF THESE STORMS REMAINS VERY
MOIST.../UPPER 70 AND LOW 80 DEGREE DEW POINTS POOLING ALG OLD
OUTFLOW BOUNDARY/...AND EXPLOSIVELY UNSTABLE WITH SFC BASED CAPE IN
EXCESS OF 6000 J/KG FROM PIA AREA NWD TO THE E OF QUAD CITIES.  TSTM
TOPS JUST CROSSING MS RVR N OF KDVN ALREADY UP TO 62 THSD FT.  REF
WW806 IN EFFECT UNTIL MIDNIGHT CDT FOR MORE DETAILS ON CONVECTIVE
FCST.

EXPECT SQLN TO ACCELERATE ESEWD ACROSS AREA THIS EVENING SO WILL
END TSTM THREAT A LTL EARLIER THAN PREVIOUSLY FCST.

WILL GO WITH GENL VFR FCST MOST OF THIS EVENING XCP INVOF TSTMS.
AFTER WEAK FROPA LATER TNGT...AFTER 06Z...EXPECT A PERIOD OF MVFR
CIGS.

WINDS WILL BE GENLY FROM S ARND 10 KTS...SHIFTING TO WSW
OVERNIGHT...THEN SHIFTING AGAIN TO NNWLY ARND NOON TUES AS MAIN COLD
FRONT MOVES THRU RGN.

MERZLOCK

&&

.MARINE...
352 AM CDT

RIDGE OF HI PRES OVER THE LOWER GREAT LAKES AND UPPER OH VALLEY WILL
WEAKEN AS IT SINKS S OVER THE CENTRAL APPALACHIANS TODAY...WHILE LO
PRES IN NW IA MOVES E TO FAR SE WI. THE LO CONTINUES TO LOWER MI
OVERNIGHT AND E OF GEORGIAN BAY BY TUE NIGHT. HIGH PRES THEN BUILDS
SE FROM THE CANADIAN ROCKIES INTO THE CENTRAL PLAINS AND MID MS
VALLEY OVERNIGHT TONIGHT THROUGH WED. BY LATE FRI THE RIDGE WILL
EXTEND FROM MANITOBA S ACROSS THE UPPER MIDWEST AND SE ACROSS THE
MID MS VALLEY AND LOWER OH VALLEY. LIGHT TO MODERATE BREEZES TIL
LATER THU INTO FRI WHEN NW AND N WINDS FRESHEN WITH RATHER
SIGNIFICANT COLD AIR ADVECTION OCCURRING UNDER NNW-NW MID AND UPPER
FLOW OUT OF N CENTRAL CANADA INTO THE UPPER MIDEST AND UPPER GREAT
LAKES.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Aug 4, 3:45 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
345 PM CDT MON AUG 4 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
052045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
345 PM CDT MON AUG 4 2008 /445 PM EDT MON AUG 4 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

THUNDERSTORMS SOME MAY PRODUCE:
DAMAGING WINDS IN EXCESS OF 70 MPH.
QUARTER SIZED HAIL.
BRIEF PERIODS OF VERY HEAVY RAINFALL WITH LOCALIZED FLOODING.
HEAT INDEX OF 100 OR GREATER.

  AREAS AFFECTED AND TIMING:

LOCATIONS NORTH OF INTERSTATE 80 THIS EVENING...THEN ACROSS THE
REMAINDER OF THE OUTLOOK AREA OVERNIGHT.

DISCUSSION:

THUNDERSTORMS ARE EXPECTED TO CONTINUE TO INCREASE IN COVERAGE
ACROSS EASTERN IOWA AND SOUTHWEST WISCONSIN THIS EVENING IN THE
VICINITY OF A SLOW MOVING FRONTAL BOUNDARY. THIS BOUNDARY WILL
DROP INTO NORTHERN ILLINOIS THIS EVENING. IN ADDITION...AN UPPER
LEVEL DISTURBANCE WILL ALSO BE APPROACHING NORTHERN ILLINOIS AND
NORTHWEST INDIANA THIS EVENING. VERY UNSTABLE CONDITIONS EXIST
ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA AND THIS
INSTABILITY COMBINED WITH THE APPROACHING FRONT AND UPPER LEVEL
DISTURBANCE WILL RESULT IN A POTENTIAL FOR SEVERE THUNDERSTORMS
TONIGHT...MAINLY IN THE FORM OF DAMAGING WINDS AND HAIL. THERE IS
ALSO A POTENTIAL OF LOCALLY HEAVY RAINFALL AMOUNTS.

THE COMBINATION OF HIGH HUMIDITY AND TEMPERATURES AROUND 90...WILL
PRODUCE HEAT INDEX VALUES IN EXCESS OF 100 DEGREES THROUGH EARLY
EVENING SOUTH OF A MENDOTA TO KANKAKEE LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY
NIGHT. SOME OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WIND AND
LARGE HAIL.

HEAT INDEX VALUES MAY APPROACH 100 DEGREES TUESDAY AFTERNOON
GENERALLY SOUTH OF A LINE FROM FAIRBURY TO MILFORD TO WATSEKA LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-052045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
345 PM CDT MON AUG 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS HAVE THE
POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 45 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY
NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-052045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
345 PM CDT MON AUG 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS HAVE THE
POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 45 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY
NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MARSILI

In the hours before

Local storm report, Aug 4, 7:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
741 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     FUNNEL CLOUD     4 NE HAMPSHIRE          42.14N 88.47W
08/04/2008                   KANE               IL   TRAINED SPOTTER

            REPORTED NEAR ROUTE 47 AND I-90 NEAR MILE MARKER 32.

&&

RODRIGUEZ
Local storm report, Aug 4, 7:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
743 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     TSTM WND DMG     SYCAMORE                41.98N 88.70W
08/04/2008                   DE KALB            IL   TRAINED SPOTTER

            8 INCH TREE LIMBS DOWN.

&&

RODRIGUEZ
Local storm report, Aug 4, 7:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
746 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     MOUNT MORRIS            42.05N 89.43W
08/04/2008                   OGLE               IL   TRAINED SPOTTER

            GRAIN BIN BLOWN DOWN WITH PART OF A ROOF OFF OF HOUSE.
            TIME ESTIMATED.

&&

RODRIGUEZ
Local storm report, Aug 4, 7:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
751 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     FUNNEL CLOUD     CAROL STREAM            41.92N 88.13W
08/04/2008                   DUPAGE             IL   EMERGENCY MNGR

&&

RODRIGUEZ
Local storm report, Aug 4, 7:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
752 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TSTM WND GST     BOLINGBROOK             41.70N 88.08W
08/04/2008  M65 MPH          WILL               IL   TRAINED SPOTTER

            NEAR BOUGHTON ROAD AND WEBER.

&&

RODRIGUEZ
Local storm report, Aug 4, 7:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
756 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND DMG     3 N ELBURN              41.93N 88.47W
08/04/2008                   KANE               IL   TRAINED SPOTTER

            MULTIPLE TEN INCH TREES DOWN NEAR ROUTE 47 AND ROUTE 64.

&&

RODRIGUEZ

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:18 PM CDTSevere Thunderstorm WarningLOTBoone, Cook, DuPage, Grundy, Kendall, Lake and 4 more72 min
Aug 4, 7:22 PM CDTTornado WarningLOTDeKalb, Kane23 min
Aug 4, 7:29 PM CDTTornado WarningLOTCook, DuPage, Kane20 min
Aug 4, 7:33 PM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle, Lee57 min
Aug 4, 7:45 PM CDTTornado WarningLOTCook, DuPage30 min
Aug 4, 7:47 PM CDTAreal Flood AdvisoryLOTBoone, Cook, DeKalb, DuPage, Kane, Kendall and 6 more4 hr
Aug 4, 7:51 PM CDTTornado WarningLOTCook, DuPage, Will24 min
Aug 4, 8:14 PM CDTSevere Thunderstorm WarningLOTCook, Kankakee, Will76 min
Aug 4, 8:17 PM CDTTornado WarningLOTCook28 min
Aug 4, 8:22 PM CDTTornado WarningLOTKankakee, Will30 min
Aug 4, 8:26 PM CDTSevere Thunderstorm WarningLOTGrundy, Kendall, LaSalle, Will39 min
Aug 4, 8:28 PM CDTSpecial Marine WarningLOT81 min
Aug 4, 8:55 PM CDTAreal Flood AdvisoryLOTCook, Grundy, Kendall, Will2 hr
Aug 4, 9:59 PM CDTSevere Thunderstorm WarningLOTCook, Kane, Lake, McHenry61 min
Aug 4, 10:41 PM CDTTornado WarningLOTIroquois49 min
Aug 4, 11:09 PM CDTSpecial Marine WarningLOT2 hr
Aug 4, 11:14 PM CDTSevere Thunderstorm WarningLOTCook, DuPage61 min
Aug 4, 11:50 PM CDTFlash Flood WarningLOTCook, DuPage3 hr
Aug 5, 4:10 AM CDTSevere Thunderstorm WarningLOTLaSalle, Lee50 min
Aug 5, 4:57 AM CDTSevere Thunderstorm WarningLOTGrundy, Kendall, LaSalle63 min
Aug 5, 5:29 AM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Kankakee, Livingston49 min
Aug 5, 5:40 AM CDTAreal Flood WarningLOTIroquois12 hr
Aug 5, 6:04 AM CDTTornado WarningLOTIroquois, Kankakee26 min

Nearby

Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.